Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 216, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 14, 2000, 7:51 PM EDT for Stokes County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2000, 7:51 PM EDT (23:51 UTC)
- Expired
- Sep 14, 2000, 8:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Stokes County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 142352 SVRRNK TTAA00 KRNK 142350 NCC169-150015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 751 PM EDT THU SEP 14 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 815 PM EDT. * AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF SANDY RIDGE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THREATENED THROUGH 815 PM EDT INCLUDE SANDY RIDGE... PRESTONVILLE... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCxEMENT AGENCY. .END 09
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:15 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 14, 3:15 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 315 PM EDT THU SEP 14 2000 SFC CHART PLACED A BOUNDARY ACROSS THE SOUTHERN PORTIONS OF FA THIS AFTERNOON. PREFRONTAL TROF WAS PUSHING INTO THE WESTERN SLOPES OF WEST VIRGINIA. MAIN COLD FRONT EXTENDED FROM MI SOUTHWEST TO SOUTHERN MO. MOISTURE TONGUE OF DEWPOINTS AROUND 70 DEGREES WAS PUSHING NORTH ACROSS SOUTHEAST CORNER OF FA(SOUTHSIDE). MSAS COMP LIS INDICATED MINUS 2 TO MINUS 6 ACROSS CWA. THETA-E RIDGE WAS NOTED ALONG THE MOUNTAINS. FCTD SCAPES AROUND 1000 TO 2000 J/KG EXPECTED. KFCX 88D LOOP SHOWED SCT SHOWERS AND THUNDERSTORMS WITH GREATEST COVERAGE IN SOUTHEAST CORNER OF SCOPE. THERE IS NOT THAT MUCH PCPN ALONG THE MAIN COLD FRONT TO OUR WEST AT THIS TIME. I EXPECTED COVERAGE TO BECOME MORE NUMEROUS AS THE AFTERNOON PROGRESSES. SHORTWAVE LIFTING NORTH OUT OFF NC WILL HELP KICK OFF CONVECTION. I PLAN ON LEANING TOWARDS THE AVN SOLUTION. THE AVN IS SLOWER IN LIFTING THE UPPER LOW IN THE NORTHEAST NEWD. IN ADDITION... ITS ASSOCIATED SURFACE LOW IS MORE WRAPPED UP TOWARDS THE CENTER OF THE UPPER LOW...AND ITS TIMING OF SFC COLD FRONT IS SLIGHTLY DIFFERENT THAN ETA/NGM. GOING TO LEAVE TIMING OF COLD FRONT SIMILIAR TO PREVIOUS PACKAGE TONIGHT INTO FRIDAY. STRONG COLD ADVECTION ANTICIPATED ON FRIDAY AND WILL PLAY ZONES ACCORDINGLY...DOWNSLOPING WINDS ETC. TIGHT PRESSURE GRADIENT WITH THIS SYSTEM SO WILL ADD WINDY/BREEZY TO FRIDAY. HIGH PRESSURE WILL BUILD IN DURING THE WEEKEND. EARLY NEXT WEEK HIGH CENTER WILL SLIDE EAST AND WARMING TREND EXPECTED. SOME OF THE EXTENDED MODELS ARE STILL RETURNING MOISTURE FOR TUESDAY AND WEDNESDAY. ZONE WILL BE AVIALABLE BY 345 PM. HAVE A GOOD NIGHT. .RNK... NC...NONE. VA...NONE. WV...NONE. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:20 AM EDT | Flash Flood Warning | RNK | Yadkin | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.